MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND 14 FLOPPY 300CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND 14 FLOPPY 300CM; WIRE, GUIDE, CATHETER
Model Number M003468150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the guidewire was broken from the proximal end with core wire exposed and severely stretched with the platinum wire broken which suggests that excessive torque and manipulation during advancement of the guidewire resulted in the observed damage.The guidewire hydrophilic coating was checked with wet fingers.The coating was present on the guidewire but the surface was rough due to procedural fluids.The ptfe coating was inspected with wet fingers and no anomaly was noted.A functional test could not be performed as the guidewire was damaged and broken.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient and the device was prepared for use as per the directions for use.The dispenser hoop was flushed before removing the guidewire, there was no resistance encountered removing the guidewire from the dispenser hoop and continuous flush was set up and maintained throughout the clinical procedure.There was friction/resistance encountered during the procedure and no force was used to overcome it but the guidewire was withdrawn.There were no other difficulties encountered during the usage of the device that could have contributed to the issue.The patient¿s anatomy was moderately tortuous.Other devices used in the procedure in conjunction with the subject device were guidewire, microcatheter and balloon catheter.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Therefore an assignable cause of procedural factors will be assigned to the reported guidewire deformed, guidewire does not have smooth movement, guidewire distal tip stretched and the analyzed guidewire distal tip broken/fractured during use, guidewire distal tip stretched and guidewire hydrophilic coating surface rough.
 
Event or Problem Description
The subject guidewire was returned for analysis and the device investigation revealed that the distal tip of the subject guidewire was broken/fractured during use.No clinical consequences were reported to the patient due to this event.

Brand Name
TRANSEND 14 FLOPPY 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
MDR Report Key12461413
Report Number3008853977-2021-00034
Device Sequence Number4815125
Product Code DQX
UDI-Device Identifier08714729441748
UDI-Public08714729441748
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Model NumberM003468150
Device Catalogue NumberM003468150
Device Lot Number25561448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2021
Initial Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON10 MICROCATHETER (MEDTRONIC); GATEWAY BALLOON CATHETER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); UNKNOWN 6F GUIDE CATHETER